MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-18
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to treat the distal right coronary artery (rca) with no calcification ad no tortuosity.The xience sierra 3.5x18 drug eluting stent (des) was advanced to the target lesion without issues.To deploy the stent, the balloon was inflated three separate times at three separate atmospheres (1st at 15atms, 2nd at 17 atms and 3rd at 19atms).However, when attempting to retract the delivery system, it was observed that the stent did not fully deploy.The stent was still attached to the delivery system and was now in the mid rca.The physician was then able to be detach the stent from the delivery system.The delivery system was removed without issues, but the stent remained in the mid rca.The patient was then immediately transported to a different hospital where the stent was attempted to be retrieved.However, the retrieval of the stent was unsuccessful, and the stent was left stuck in the mid rca.It was noted that the target lesion was never treated.The patient is now in stable condition.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty deploying the stent.The retrieval of the stent was unsuccessful, and the stent was left stuck in the mid rca (foreign body in patient); however, the subsequent treatment appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11294001
Report Number2024168-2021-00944
Device Sequence Number4959848
Product Code NIQ
UDI-Device Identifier08717648227424
UDI-Public08717648227424
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number1550350-18
Device Catalogue Number1550350-18
Device Lot Number0101541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;